Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 242, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2005, 6:10 PM MDT for Arthur County, Garden County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2005, 6:10 PM MDT (00:10 UTC)
- Expired
- Jun 21, 2005, 6:58 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Arthur County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 123 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2165 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 220012
SVRLBF
NEC005-069-220100-
/O.NEW.KLBF.SV.W.0242.050622T0010Z-050622T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM MDT TUE JUN 21 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA
EAST CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 700 PM MDT
* AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED OVER WEST CENTRAL ARTHUR
COUNTY...OR ABOUT 9 MILES WEST OF ARTHUR...AND MOVING SOUTHWEST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE ARTHUR AND GARDEN COUNTY LINE SOUTHWEST OF ARTHUR AT 620 PM MDT
NEAR LEWELLEN AROUND 645 PM MDT
NEAR OSHKOSH AROUND 655 PM MDT
LAT...LON 4153 10220 4169 10192 4166 10187 4166 10185
4158 10174 4155 10179 4153 10179 4140 10193
4131 10221
$$
HIRSCH2 follow-up statements
000
WWUS53 KLBF 220041
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT TUE JUN 21 2005
NEC005-069-220100-
/O.CON.KLBF.SV.W.0242.000000T0000Z-050622T0100Z/
ARTHUR NE-GARDEN NE-
639 PM MDT TUE JUN 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR EAST
CENTRAL GARDEN AND WESTERN ARTHUR COUNTIES...
AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER WEST CENTRAL
ARTHUR COUNTY...OR ABOUT 13 MILES WEST OF ARTHUR...MOVING SOUTHWEST
AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THE GARDEN AND ARTHUR COUNTY LINE AT 650 PM MDT.
NORTH OF LEWELLEN IN GARDEN COUNTY AROUND 700 PM.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4153 10220 4169 10192 4166 10187 4166 10185
4158 10174 4155 10179 4153 10179 4140 10193
4131 10221
$$
HIRSCH000
WWUS53 KLBF 220058
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT TUE JUN 21 2005
NEC005-069-220104-
/O.CAN.KLBF.SV.W.0242.000000T0000Z-050622T0100Z/
ARTHUR NE-GARDEN NE-
654 PM MDT TUE JUN 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GARDEN AND
WESTERN ARTHUR COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS DIMINISHED
AND IS BELOW SEVERE LIMITS. FOR THIS REASON THE WARNING HAS BEEN
CANCELLED.
ADDITIONAL THUNDERSTORMS HOWEVER ARE DEVELOPING ACROSS CENTRAL
GARDEN COUNTY ALONG AND NORTH OF HIGHWAY 26. COMMUNITIES OF
LISCO...OSHKOSH AND LEWELLEN WILL WANT TO REMAIN AWARE OF THESE
DEVELOPING STORMS AND THE POTENTIAL FOR HAIL AND HEAVY RAINS OVER
THE NEXT HOUR.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4153 10220 4169 10192 4166 10187 4166 10185
4158 10174 4155 10179 4153 10179 4140 10193
4131 10221
$$
HIRSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:50 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 21, 12:50 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 150 PM CDT TUE JUN 21 2005 ...FORECAST FOCUS WILL BE ON UPSTREAM MCS MOVING INTO EASTERN FORECAST AREA THIS AFTERNOON AND EVENING WITH THE THREAT FOR HEAVY RAINFALL... DISCUSSION... LARGE MCS WHICH CONGEALED IN SOUTH CENTRAL NEBRASKA OVERNIGHT COLLAPSED THIS MORNING CAUSING SERLY OUTFLOW WINDS WHICH HAVE DRIVEN AN OUTFLOW BOUNDARY INTO SWRN SD...FAR ERN WY...AND NERN CO. THIS WILL BE A FOCUS FOR ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WHILE APPROACHING MCS IN CNTRL SD CAUSES CONCERN FOR AREAS OF HEAVY RAINFALL AND LOCALLY SEVERE WEATHER. THIS AREA LOOK TO BE EAST OF VTN TO BROKEN BOW...ALTHOUGH STORM AREA LIKELY TO DEVELOP SOUTHWESTWARD INTO WEST CENTRAL NEBRASKA AS THEY DID LAST NIGHT. NAM/GFS DO NOT HAVE MCS MOVING OUT OF NRN SOUTH DAKOTA THIS MORNING...NOR DO THEY HAVE INFLUENCE OF SIGNIFICANT OUTFLOW BOUNDARY WHICH HAS PUSH NORTH AND WEST OF FORECAST AREA. ALTHOUGH OUR CWFA WILL BE RELATIVELY STABLE TODAY...THE ATMOSPHERE WILL BECOME UNSTABLE BY LATE AFTERNOON. UPSTREAM MCS NOW REACHING NRN TIER OF FORECAST AREA AS OF 1830Z. PLENTY OF REASON TO BELIEVE SYSTEM WILL DEVELOP WESTWARD THIS AFTERNOON/EVENING AND POSSIBLY MERGE WITH ISOALTED CONVECTION FROM THE WEST. MCS CURRENTLY MOVING 150 DEGREES AT 28 KTS WOULD TEND TO TURN RIGHT INTO H85 THETA-E RIDGE WHICH WILL EXTEND FROM VTN THROUGH BBW EARLY THIS EVENING. H5 RIDGE CENTER WITH FLOW TURNING SSE WILL ALSO AID. AREA SOUTHEAST OF ONEILL TO BURWELL AREA OUTLOOKED FOR HEAVY RAINFALL POTENTIAL TONIGHT ONTOP OF 1-2 INCHES WITH LOCALLY 3+ INCH AMOUNTS LAST NIGHT. THIS AREA MAY NEED TO BE INCLUDED IN A FLASH FLOOD WATCH TONIGHT. FOR WEDNESDAY...A STRONG WARMUP WITH PREFRONTAL SFC TROUGH BENEATH THERMAL RIDGE. WINDS TO VEER TO SOUTH/SOUTHWEST WITH UPPER 50S DWPTS WEST. THIS SHOULD BE SUFFICIENT FOR MAXS NEAR 100 FOR WRN COUNTIES. FRONT DUE TO PUSH THROUGH THURSDAY WITH A CHC FOR AFTN TSRA. USING A GFS/NAM BLEND...ALL AREAS STAND A 30 POPS THU NIGHT. CHC REMAIN FRIDAY INTO FRIDAY NIGHT WITH FRONT TO PUSH INTO CNTRL KS FRIDAY AFTN. BETTER CHC SHOULD BE ACROSS THE SRN HALF OF FORECAST AREA. SATURDAY THROUGH TUESDAY...UPPER RIDGE CENTER WILL MIGRATE FROM MO TO THE SRN GREAT LAKES. HAVE ADDED A SLIGHT CHC SATURDAY NIGHT THEN DRY SUNDAY THROUGH TUESDAY. HIGHS BACK INTO THE LOWER/MID 90S. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
Hazardous weather outlook, Jun 21, 3:52 PM MDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 452 PM CDT TUE JUN 21 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-221100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 452 PM CDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES FOR THIS EVENING...GENERALLY WEST OF HIGHWAY 83 AND SOUTH OF HIGHWAY 2. TWO OUTFLOW BOUNDARIES ARE PUSHING WEST INTO THIS AREA WHERE TEMPERATURES HAVE REACHED THE UPPER 80S AND THE CAPPING INVERSION ON POSSIBLE THUNDERSTORMS IS WEAKEST. DUE TO WEAK WIND FIELDS ALOFT...THE PRIMARY THREAT FROM THUNDERSTORMS THIS EVENING WILL BE FROM LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A RIDGE AXIS WILL BUILD EAST OVER THE STATE ON WEDNESDAY AND BRING MAINLY DRY WEATHER. ON THURSDAY A LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST INTO THE PLAINS PROVIDING A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. THE CHANCE FOR THUNDERSTORMS WILL THEN EXIST THROUGH SUNDAY AS PIECES OF ENERGY EJECT OUT OF THE LONG WAVE TROUGH ALONG THE WEST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE NORTH THIS EVENING. HIRSCH
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.